MAUDE Adverse Event Report: WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number ZFEN-P-2-28-124-R
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/22/2016
Type of Reportable Event Malfunction
Event or Problem Description
Upon removing the black trigger wire safety for the top cap, it deployed the top cap.The pin vice was still tightened.The case was able to be completed.
 
Additional Manufacturer Narrative
The device was not evaluated because it was not returned to manufacturer.The work order record for batch ac977138 was reviewed and appeared complete and correct, and review of the complaint device's photos taken during manufacture concluded that the endovascular graft was manufactured as per specification.The procedural imaging was reviewed and it was noted that the device appeared to be manufactured to specification with the bare suprarenal stent adequately captured within the top cap.There are processes and checks during manufacturing that ensure that the bare suprarenal top stent is securely attached within the top cap."hold the 0.013" and 0.018" wires away and pull the points into the top cap until the stent loop points are visible through the bevelled hole in the top cap.Slide the stent loading tool over the distal end of the graft and over the ossa.Carefully move the spiked stent back and forth about 5mm ¿ 10 mm within the top cap to partially simulate its final deployment, testing for any possible resistance." the ifu states "verify proper position of proximal body.Remove the safety lock from the first (distal) gold trigger-wire release mechanism.Withdraw and remove the trigger-wire by sliding the gold trigger-wire release mechanism off the handle and then remove via its slot over the inner cannula" "remove the safety lock from the top stent trigger-wire release mechanism.Under fluoroscopy, withdraw and remove the trigger wire to unlock the suprarenal stent from the top cap by sliding the black trigger-wire release mechanism off the handle and then remove via its slot over the inner cannula." "loosen the pin vice.Control the position of the graft by stabilizing the grey positioner of the introducer." "caution: before deployment of the suprarenal stent, verify that the position of the access wire extends just distal to the aortic arch.Ensure that the dilator tip will not extend beyond the end of the access wire guide during advancement, and if required re-position the access wire guide into the aortic arch to accommodate." "deploy the suprarenal stent by advancing the top cap inner cannula 1 to 2 mm at a time while controlling the position of the proximal body until the top stent is fully deployed.Advance the top cap cannula an additional 1 to 2 cm and then retighten the pin vice to avoid contact with the deployed suprarenal stent." based on the information present, a definitive root cause could not be determined.It was concluded that the premature deployment of the top cap could have resulted from one of the two possible root causes: it is possible that the loading of the graft into the sheath (28mm in a 20fr) caused the graft to be pulled under tension allowing it to be compressed into the 20fr sheath (inner diameter approximately 6.7mm).During release of the proximal attachment, the release of the tension on the graft could cause the graft to contract, thus resulting in a premature deployment of the topcap.It is possible that there was bowing of cannula at the site of the graft deployment (as seen in the imaging), and during release of the proximal attachment, this caused the cannula to straighten out, thus resulting in a premature deployment of the top cap.(b)(4).Appropriate personnel will continue to monitor for similar events.
 
Event or Problem Description

Brand Name
ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane QLD 4 113
AS  QLD 4113
MDR Report Key5881039
Report Number9680654-2016-00006
Device Sequence Number18980713
Product Code MIH
UDI-Device Identifier10827002325422
UDI-Public(01)10827002325422(17)190629(10)AC977138
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/26/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZFEN-P-2-28-124-R
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/28/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/16/2016
Supplement Report FDA Received Date10/25/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age52 YR